So he started in a normal, rose and rose again - he did not quite double his baseline though (that would be 312) but he consistently went up.
So, depending on the doc, a magic number in his head - he is probably going to call this a pass.
As this is your son, I would push the endo to keep an eye on him as even though this may (or may not be) a pass - some people can pass a stim test when they are on the verge of failure and this is not a strong pass IMHO layman opinion.
For 3 days prior to the test, he was feeling very poorly in general plus a low grade fever. On a scale of 1 to 10 for stress, he was 12 I thought he would slap the tech... would this affect the results??? thanks I really appreciate your thoughts.
Was the doctor aware of that? Did they note that in the file?
They always say that stress can effect the results and I have even had a PICC line put in for testing to quote avoid the stress of the needle unquote - like after 20 years of being stuck (I look like an addict!) it really bothers me...
If your son was sick at the time of the test, it should have effected the test (as in raised his results - the body needs more cortisol to get over an illness) but then the stim agent would fight to raise it - so the doc - if he is smart - should factor in both. Feeling poorly will though in those that don't have good functioning adrenals cannot rise to the occasion - hence why we have to stress dose.
Normally a test would be cancelled if the person is sick so the test is done under *normal* conditions.
It will be interesting to see what the doc says. I hope the doctor thinks and does not just go by numbers only but evaluates on the whole case.
i am in the usa. un insured, with multiple autoimmune issues, lupus, addisons, renaulds, connective tissue disease, migraines, and the list goes on. i am not young, yet not old. i also have ptsd, anxety attacks, diverticulitis, thyroid, nodules on thyroid, which i cannot afford t get checked. i am in pain 24 hrs a day every day. but try to make the best of it all. i had a issue in sept i was hospitalized with a bad crash. 5 days in cardiac, do not know why they put me there, no other rooms, and bp was 60/40. upon discharge, they let me go with 27 lbs of water weight gain. knowing fully well, what they were doing. when i got into the car, i looked at my left leg, which is very hyperpigminted, and there were oozy blister like sores, breaking all over the place, went to my gp, said to go to my endo, endo sent me to a skin and vein center and after 2 mths got better, was frightening to think they may take my leg. since then i fall, a lot. i fell 3 weeks ago. insured my left leg. there is a horrible pitted oozy sore, that was getting better, however now it is red, hot and ugly. showed it to the rheumatologist yesterday. he had NO answers. idk what to do. i cannot afford another dr. i am keeping it clean etc.. but it painful as heck, and still oozy. anyone ever have sores hard to heal? if so what did u do short of going to the er? very tired of being a guini pig here, and dont know how much more i can take. and advice would be appreciated.
If you have Addison's (as well at the multiple other auto-immune disorders that you have), it is highly probably that you are immuno-compromised and thus healing will be slow.
If you are on steroid replacements for your Addison's - which you should be - that can also inhibit healing. Depending on the dose (which given the other disorders may be higher than a normal replacement dose) you may have steroid induced Cushing's - in which case that may be creating another set of issues.
What dose of steroids are you on? Is your BP high or low? Any sodium or potassium issues? Are you replacing florinef as well?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.